On pointwise conjugacy of distinguished coset representatives in Coxeter groups

Fleischmann, Peter (2002) On pointwise conjugacy of distinguished coset representatives in Coxeter groups. Journal of Group Theory, 5 (3). pp. 269-283. ISSN 1433-5883. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1515/jgth.2002.002

Abstract

Let (W, S) be a Coxeter system. For a standard parabolic. subgroup W-K, K subset of or equal to S let D-K be the set of distinguished coset representatives, i.e. representatives of cosets W(K)w of minimal Coxeter length. If L = K-c subset of or equal to S with c is an element of W, then D-K and D-L = c(-1) D-K are in general not conjugate as sets. However it is shown that if WK is finite, they are conjugate 'pointwise', i.e. there is a bijection theta : D-K --> D-L such that theta(d) = d(wc) for some w is an element of W-K depending on d is an element of D-K. In particular for each conjugacy class C of W the cardinalities # (D-K boolean AND C) and # (D-L boolean AND C) are the same. The case of infinite standard parabolic subgroups is also discussed and a corresponding result is proved.

Item Type: Article
Uncontrolled keywords: Subgroups
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 19 Dec 2007 18:18
Last Modified: 19 May 2014 13:28
Resource URI: http://kar.kent.ac.uk/id/eprint/522 (The current URI for this page, for reference purposes)
  • Depositors only (login required):